The Drugs Dinnae Work …

Getting a plate out, instead of a mug (which incidentally are in separate cupboards & not next to each other)
anyhow, getting a plate out, instead of a mug to make a coffee with!
Yes, I know, silly!
And if I’d actually gone ahead and poured that coffee, dangerous!
But, if it made you smile, then here’s another one to top it, on Monday, I was not wanting to stand and wash up, so would use the dishwasher.
“Ok, something not right here” I thought, it slowly dawned on me, that I was trying to load the oven up instead!
This is what life has been like of late.
Also, why I am backwards and forwards online, or if I haven’t been in contact, then this is why.

Last Autumn, It was recommended to my GP from a Specialist, that I should be prescribed the medication Cymbalta, known as Duloxetine.
It is an Anti Depressant, but has been proven in helping with Chronic Pain etc
With my M.E, this was to work wonders!
I do remember sort of questioning why, my then medication of Fluoxetine seemed to be doing a ok. But, that is hindsight for you, I should have listened to my instinct!
I had to be weaned off the Fluoxetine over a few weeks, have a complete break for a week, then to begin taking the Duloxetine.
It was a low dose to begin with, with the warnings that I may experience low mood, lightheadedness etc if so, not to drive, this could be up to six weeks.
Not travelling any further than the village (Ullapool) and eight weeks later, I was not feeling right at all.
My dosage was increased.
From then on, I would not feel right again!
I was often woozy and lightheaded, my world was foggy.
And why could I not get into my jeans no more!
The nausea became worse and over Christmas as I was once again hugging the bathroom carpet, I would look up my symptoms online, only for Google to return lots of Pregnancy results!
(Obviously I wasn’t).
It wasn’t just the nausea and sickness, I then could not be out of reach from a bathroom. The wooziness became even worse!
My sleep has been varied to say the least, my last sleeplessness night, resulted in a 36hr stint without sleep.
My mind was racing and buzzing, literally buzzing, still is, fed up of goddam buzzing noise now!
Has sent my hearing funny too, noises are thrown, distorted.
Bad dreams could occur when I do sleep, waking up early hours in a state.
The other morning, I was perplexed as to why I could not get up?
Somehow, I had ended up the wrong way round in bed! Couldn’t get out of bed, due to headboard and footboard!
Took me a few minutes to realise this mind!
Concentration, terrible, wouldn’t even attempt to read.
Fidgeting! Couldn’t sit still even when completely exhausted!
Focusing, have struggled, eyes feel dry, cloudy and it takes up too much energy and concentration.
Spent most of a day in January doing a product shoot, thought it was fine.
Next day, binned most of images, I had produced some really bizarre stuff!
Headaches.
Poor skin, what was wrong with my hands? Skin peeled off my palms.
The list goes on.
Another trip to the Doctors, I wanted off these life controlling drugs, they weren’t working for me!
The weaning process would begin.
Last Wednesday, on my last week of weaning, I rebelled, I was much worse, all the stomach problems had stopped, but my head was swimming, the wooziness had reached a new level (so I thought) so I refused to take another one of these things! (Two days early that is).
Friday, I am on the phone to the Doctors again. Wooziness MUCH worse, now accompanied by constant pins and needles.
The GP said I was now going to have to go through Cold Turkey, it may be a horrible experience and could last a week to 10 days.
Friday evening, I wanted to hit my head against a wall, anything to make it stop!
The weekend, I hardly moved from room floor, can’t walk far if there’s nothing to hold onto. Things move, head moves.
Talking complete gobbledygook.
Pins and needles spreading from Fingers and Toes into Hands and Feet.
Which, last night, went into Arms and Legs, scary is an understatement, when I struggled to grasp my drink with one hand. It just wasn’t happening.
Wee while later, suddenly burst into tears and symptoms really eased up!
An odd thing, the only time any of it eases, is whilst I eat, or now when I first get up, so not for very long.
Sat typing this, pins and needles flaring up again and I will be phoning the Doctors first thing.
I probably have not described how bad this has been, but it has scared me now.
Unless they are a necessity, I am staying away from these medications.
I have not liked what they have done to me and how they have controlled my life.
It has got to the point, that I have been wondering if it is something else!?
But, if all of the above, is down to this one wee tablet, then as far as I’m concerned, the things should be banned!
You really do not need anything like this in your system.
I shall see what my Doctor says on my forthcoming visit, but it is the natural route for me now, the drugs dinnae work!
Karen x

Advertisements

3 thoughts on “The Drugs Dinnae Work …

  1. Really hope you get these drugs out of your system without anymore awful side effects.. Anti depressants are no cure for ME! Or even depression if it comes to that. Really hope you feel better soon.

  2. Oh dear, Karen, that sounds awful. You won’t be surprised to read on Wikipedia then that this drug failed to win approval in the US for treatment of certain conditions (unrelated to depression or pain treatment), while it was approved in Europe. Personally, if at all possible, I would run a mile from these things, though I realise that is not an option for a great many people. Some years ago a friend with depression had to be weaned of tablets as their nasty long term effects had come to light, so that another drug regime could be started to help with the condition. This transition put the person out of action for six months or so, which was spent battling some horrendous experiences. In your case I don’t understand why the change if things were working fine. Perhaps there is a chance that your GP will prescribe your previous drug again if you need something to help with your ME? I agree with you though, it is probably best to stay away from anti depressants altogether if you at all can.
    I hope it all works out for you in the end, I will be thinking of you and keep my fingers crossed xx.

  3. I’m so sorry to hear about the health struggles you’ve been having. It sounds miserable. I genuinely hope you’re able to find a solution that works for you and keeps you feeling happy and healthy.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s